Alert archive / Louisiana / Tornado Warnings in 1999

Tornado Warning 45, NWS Shreveport, LA

April 4, 1999Bossier Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Apr 4, 1999, 6:04 PM CDT for Bossier Parish, Louisiana. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 1999, 6:04 PM CDT (23:04 UTC)
Expired
Apr 4, 1999, 6:35 PM CDT
In force
31 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Bossier Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 4, 6:15 PM CDTHail 1.75Haughton, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 3:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1999-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1999-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS1 KSHV 042306 RRA
TORSHV
LAC015-042335-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT SUN APR 4 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA

* UNTIL 635 PM CDT

* AT 605 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A TORNADO JUST SOUTH OF BOSSIER CITY NEAR
  TAYLORTOWN.  THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING
  NORTHEAST AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  KORAN AT 620 PM CDT


THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY
RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

03/01

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 4, 2:00 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Apr 4, 2:00 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT SUN APR 4 1999

ALTHOUGH A FEW THUNDERSTORMS HAVE FORMED IN THE UNSTABLE AIR OVER
CENTRAL AND EAST TEXAS THIS AFTERNOON...THESE SHOULD ONLY BE
MARGINALLY SEVERE...WITH LARGE HAIL THE MAIN THREAT THIS EVENING.
EXPECT THE NEXT MAIN EVENT TO BE MONDAY MORNING IN NORTHEAST TEXAS
AND MOVING EAST INTO LOUISIANA AND SOUTHWEST AR BY AFTERNOON. ETA AND
AVN ARE SHOWING ANOTHER COUPLED JET STREAK SCENARIO ON MONDAY...
SIMILAR TO WHAT OCCURRED ON SATURDAY OVER THE CWA.  THUS WILL GO WITH
INCREASING POPS OVER THE AREA TONIGHT AND MONDAY...WITH POPS FALLING
OFF MONDAY NIGHT AND TUESDAY FROM WEST TO EAST.  WOULD LIKE TO
MENTION SEVERE THUNDERSTORMS MAINLY ON MONDAY OVER THE NORTHERN TWO
THIRDS OF THE AREA...SIMILAR TO SPC DAY TWO OUTLOOK. TEMPS AGAIN LOOK
TOO COOL ON THE MINS...BUT NOT TOO BAD ON THE MAXES. PRELIMS
BELOW...

SHV 65/78/59/76 4631    MLU 65/78/58/75 3651
TXK 64/77/54/73 4621    TYR 64/77/57/76 4511
LFK 67/80/58/78 4411

03

In the hours before

Local storm report, Apr 4, 3:50 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SUN APR 04 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0320 PM    BULLARD                   TX   .5 INCH HAIL ON COUNTY
04/04/99   CHEROKEE                       ROAD 118 SOUTHEAST OF
                                          BULLARD.  REPORTED BY
                                          STORM SPOTTERS.

0325 PM    WHITEHOUSE                TX   1 INCH HAIL EAST OF
04/04/99   SMITH                          DOWNTOWN WHITEHOUSE.
                                          REPORTED BY STORM SPOTTERS.

0330 PM    BOSSIER CITY              LA   .5 INCH HAIL AT AIRLINE
04/04/99   BOSSIER                        DRIVE AND I-220.  REPORTED
                                          BY OFF-DUTY NWS EMPLOYEE.

21
Local storm report, Apr 4, 3:50 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SUN APR 04 1999

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0320 PM    BULLARD                   TX   .5 INCH HAIL ON COUNTY
04/04/99   CHEROKEE                       ROAD 118 SOUTHEAST OF
                                          BULLARD.  REPORTED BY
                                          STORM SPOTTERS.

0325 PM    WHITEHOUSE                TX   1 INCH HAIL EAST OF
04/04/99   SMITH                          DOWNTOWN WHITEHOUSE.
                                          REPORTED BY STORM SPOTTERS.

0330 PM    BOSSIER CITY              LA   .5 INCH HAIL AT AIRLINE
04/04/99   BOSSIER                        DRIVE AND I-220.  REPORTED
                                          BY OFF-DUTY NWS EMPLOYEE.

21

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 6:02 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln58 min
Apr 3, 6:02 PM CSTSevere Thunderstorm WarningSHVUnion58 min
Apr 3, 6:58 PM CSTSevere Thunderstorm WarningSHVLincoln, Union47 min
Apr 4, 4:49 PM CDTSevere Thunderstorm WarningSHVLincoln36 min
Apr 4, 4:52 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto63 min
Apr 4, 6:15 PM CDTSevere Thunderstorm WarningSHVGrant60 min
Apr 4, 6:40 PM CDTSevere Thunderstorm WarningSHVWebster50 min

Nearby

Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.